Alert archive / Michigan / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 19, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 8, 2016, 12:50 PM EDT for Clare County, Michigan. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2016, 12:50 PM EDT (16:50 UTC)
- Expired
- Jul 8, 2016, 1:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Clare County, MI
The radar
The NCL Michigan radar (KAPX), 99 km from the middle of the area, began a volume at 16:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 1:11 PM EDT | HAIL 1 | Lake George, MI | OBSERVER ALSO REPORTS STRONG WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 12:32 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 4.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 865 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
421 WUUS53 KGRR 081650 SVRGRR MIC035-081730- /O.NEW.KGRR.SV.W.0019.160708T1650Z-160708T1730Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1250 PM EDT FRI JUL 8 2016 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARE COUNTY IN CENTRAL MICHIGAN... * UNTIL 130 PM EDT * AT 1249 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EVART... MOVING EAST AT 40 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... CLARE... FARWELL... LAKE... LAKE GEORGE... LEOTA... TEMPLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4416 8461 4381 8461 4382 8509 4416 8508 TIME...MOT...LOC 1649Z 255DEG 34KT 4390 8519 HAIL...1.00IN WIND...<50MPH $$ JAM
1 follow-up statement
212
WWUS53 KGRR 081727
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
127 PM EDT FRI JUL 8 2016
MIC035-081735-
/O.EXP.KGRR.SV.W.0019.000000T0000Z-160708T1730Z/
CLARE MI-
127 PM EDT FRI JUL 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR CLARE COUNTY WILL EXPIRE AT
130 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND VERY HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
ADDITIONAL STORMS MAY DEVELOP THROUGH THE AFTERNOON. SEVERE WEATHER
SHOULD BE REPORTED TO LOCAL LAW ENFORCEMENT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
CENTRAL MICHIGAN.
LAT...LON 4416 8461 4381 8461 4382 8509 4416 8508
TIME...MOT...LOC 1723Z 255DEG 34KT 4390 8519
$$
JAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 7:44 AM EDT, 5 hours 6 minutes earlier.
Area forecast discussion, Jul 8, 7:44 AM EDT, 5 hours 6 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
744 AM EDT FRI JUL 8 2016
LATEST UPDATE...
Aviation
.SYNOPSIS...
Issued at 343 AM EDT Fri Jul 8 2016
Another round of showers and thunderstorms is expected today as a
cold front swings east through the Lower Peninsula. Some of the
storms this afternoon could be strong to severe with damaging winds.
The cold front will bring cooler and less humid air into the region
this evening and especially tonight. A few showers are possible
tonight into Saturday morning. Saturday will be mainly dry however
with cooler than normal temperatures in the 70s. A dry Sunday is
expected with temperatures rebounding to around 80 degrees.
&&
.SHORT TERM...(Today through Sunday)
Issued at 343 AM EDT Fri Jul 8 2016
A cold front is poised upstream of the area at 07z, stretching across
portions of Central Wisconsin back into Central Iowa. A warm and
humid airmass remains in place ahead of the front with a corridor of
1000-2000 J/Kg of CAPE noted just ahead of it. Dew points remain in
the 60s across Lower Michigan, which should rise as the front
approaches. Aloft, the main upper shortwave is clearing seen
spinning into the northern Great Lakes which is touching off new
convection across portions of Wisconsin.
SPC has placed much of the area in a Slight risk today for severe
storms and cannot argue with it. The mid level shortwave will be
pushing into northern Lower Michigan this afternoon coupled with a
strong surface cold front surging east into an unstable airmass. Mid
level winds are fairly strong at 500MB/s on the order of 40-50
knots. Bulk shear values are on the order of 40 knots as well in
the0-6km layer. Ingredients are certainly in place for severe
weather with damaging winds being the main threat as well as locally
heavy rain. Morning clouds will be the factor to watch in terms of
destabilization, but that said, we already have instability in place
given high low level moisture and mid level cooling with the
shortwave.
A few showers are possible tonight into Saturday morning as the
upper low slides through the Lower Peninsula. By Saturday afternoon
any showers should be moving east of the area. Quiet weather is
expected Saturday night and Sunday as high pressure builds in from
the west. Saturday will be a cool day by July standards with a fair
amount of clouds keeping temperatures in the 70s.
.LONG TERM...(Sunday night through Thursday)
Issued at 343 AM EDT Fri Jul 8 2016
No changes needed to the long term portion of the fcst. We still
anticipate that the beginning of the week will remain dry with
increasing temperatures. Upper ridging will remain in control of the
weather for Lower Michigan through early Tuesday. Sfc ridging over
the area on Monday will shift east, and allow warmer and more humid
air to advect north into the area beginning on Tuesday.
Rain chances will start on Tuesday, and likely peak late Wednesday
into Wednesday night. We will see height falls take place with an
upper low that will be rolling east just north of the U.S./Canadian
border. Models are in general agreement in bringing the most
organized short wave through late Wed into Wed night. Temps will
warm toward 90 degrees with a good deal of sunshine.
The rain chances will linger into Thursday with temps remaining
rather warm. A cold front will try to push through, but will stall
out at some point as it becomes nearly parallel to the upper flow.
Where the front stalls out will likely be driven by convection,
which is impossible to determine this far away.
&&
.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 744 AM EDT Fri Jul 8 2016
Widespread IFR and lower conditions exist across Southwest Lower
Michigan this morning, but improvement is expected quickly through
15z. By 15z, most areas should have improved to VFR as the low
clouds and fog should lift.
After about 15z, a cold front sweeping in from the west is
expected to touch off a line of scattered showers and
thunderstorms. The showers/storms should move through the TAF
sites between 15z and 21z from northwest to southeast.
VFR conditions are expected overnight, although there are some
indications that ceilings may try to go MVFR last tonight or after
06z.
&&
.MARINE...
Issued at 343 AM EDT Fri Jul 8 2016
Will be issuing a Beach Hazards Statement and Small Craft Advisory
from this evening through Saturday evening. Waves will begin to ramp
up after dark this evening, peaking Saturday morning. It will take
into Saturday evening before the waves subside however. Waves will
peak around 6 feet Saturday morning as northwest winds ramp up into
the 15 to 25 knot range. High pressure will bring quieter conditions
on Sunday with minimal wave action.
&&
.HYDROLOGY...
Issued at 300 PM EDT Thu Jul 7 2016
No significant hydro concerns through the weekend. An area of
showers with embedded thunderstorms is expected to move through
between 5 pm and 3 am tonight. Forecast total rainfall amounts have
dropped, with up to around a half inch possible. Many areas will see
some beneficial rain, but it won't be a long-term drought buster.
&&
.GRR Watches/Warnings/Advisories...
MI...Beach Hazards Statement from this evening through Saturday
evening for MIZ037-043-050-056-064-071.
LM...Small Craft Advisory from 11 PM this evening to 11 PM EDT
Saturday for LMZ844>849.
&&
SYNOPSIS...Duke
SHORT TERM...Duke
LONG TERM...NJJ
AVIATION...Duke
HYDROLOGY...EBW
MARINE...DukeHazardous weather outlook, Jul 8, 5:52 AM EDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 552 AM EDT FRI JUL 8 2016 MIZ037>040-043>046-050>052-056>059-064>067-071>074-091000- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 552 AM EDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY ACROSS ALL OF SOUTHWEST LOWER MICHIGAN BETWEEN 900 AM AND 500 PM. A FEW STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THE HIGHEST LIKELIHOOD OF SEVERE WEATHER IS ALONG AND EAST OF A BALDWIN TO GRAND RAPIDS TO PAW PAW LINE. STORM MOVEMENT WILL BE OFF TO THE EAST AROUND 30 MPH. ALL STORMS WILL BE CAPABLE OF LOCALLY HEAVY RAIN AND LIGHTNING AS WELL. AREAS OF LOCALLY DENSE FOG ARE POSSIBLE THROUGH 1000 AM THIS MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE IN THE FORECAST FROM TUESDAY THROUGH THURSDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. LMZ844>849-091000- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 552 AM EDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE OVER LAKE MICHIGAN FROM AROUND 800 AM THIS MORNING THROUGH EARLY AFTERNOON. WAVES WILL BUILD AFTER DARK TONIGHT...REACHING THE 3 TO 5 FOOT RANGE BY DAYBREAK ON SATURDAY. CONDITIONS WILL BECOME HAZARDOUS TO BOATERS AND SWIMMERS OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A HIGH SWIM RISK IS EXPECTED ON SATURDAY AT LAKE MICHIGAN BEACHES DUE TO DANGEROUS WAVES AND CURRENTS. CONDITIONS WILL BE HAZARDOUS TO SMALL WATER CRAFT AS WELL. THUNDERSTORMS RETURN TO THE FORECAST FOR TUESDAY THROUGH THURSDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. DUKE
In the hours before
Special weather statement, Jul 8, 9:30 AM EDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
930 AM EDT FRI JUL 8 2016
MIZ038>040-044>046-081530-
MECOSTA MI-OSCEOLA MI-LAKE MI-NEWAYGO MI-CLARE MI-ISABELLA MI-
930 AM EDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY...
AT 925 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF BALDWIN...MOVING EAST AT 30 MPH. NICKEL SIZE
HAIL...FREQUENT LIGHTNING...AND WIND GUSTS CAPABLE OF TAKING DOWN
SOME TREE LIMBS WILL BE POSSIBLE WITH THIS STORM.
OTHER STORMS ARE EXPECTED TO DEVELOP OVER CENTRAL LOWER MICHIGAN
THIS MORNING AND MOVE EAST ACROSS THE AREA. A FEW STORMS WILL HAVE
THE POTENTIAL TO PRODUCE QUARTER SIZED HAIL AND DAMAGING WINDS GUSTS
LATER TODAY. STAY TUNED FOR POSSIBLE WARNINGS AND BE PREPARED TO
MOVE INDOORS WHEN THUNDERSTORMS APPROACH.
LOCATIONS IMPACTED INCLUDE...
MOUNT PLEASANT... BIG RAPIDS... CLARE...
NEWAYGO... EVART... WHITE CLOUD...
BALDWIN... FREMONT... REED CITY...
SHEPHERD... HESPERIA... GRANT...
MARION... FARWELL... MORLEY...
MECOSTA... ROSEBUSH... BARRYTON...
LUTHER... CANADIAN LAKES...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH STORMS
TODAY. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. DO
NOT DRIVE WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4416 8461 4347 8461 4347 8556 4329 8556
4330 8604 4417 8604
TIME...MOT...LOC 1325Z 273DEG 25KT 4401 8587
TJTLocal storm report, Jul 8, 10:22 AM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1022 AM EDT FRI JUL 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN 3 N CANNONSBURG 43.09N 85.47W
07/08/2016 M2.38 INCH KENT MI COCORAHS
COCORAHS STATION 2 N CANNONSBURG /MI-KN-83/.
0700 AM HEAVY RAIN 4 NNE PAW PAW 42.27N 85.86W
07/08/2016 M2.32 INCH VAN BUREN MI COCORAHS
COCORAHS STATION 3 NNE PAW PAW /MI-VB-4/.
0735 AM HEAVY RAIN 1 NW MARSHALL 42.27N 84.97W
07/08/2016 M2.25 INCH CALHOUN MI CO-OP OBSERVER
CO-OP OBSERVER STATION MARSHALL /MARM4/.
0700 AM HEAVY RAIN 1 ENE JACKSON 42.25N 84.38W
07/08/2016 M2.25 INCH JACKSON MI COCORAHS
COCORAHS STATION 1 ENE JACKSON /MI-JC-7/.
0958 AM HEAVY RAIN 1 NW LUDINGTON 43.96N 86.45W
07/08/2016 M2.07 INCH MASON MI MESONET
MESONET STATION LUDINGTON /AR258/.
0700 AM HEAVY RAIN BIG RAPIDS 43.70N 85.48W
07/08/2016 M2.02 INCH MECOSTA MI CO-OP OBSERVER
CO-OP OBSERVER STATION BIG RAPIDS WATER
WORKS /BGRM4/.
0720 AM HEAVY RAIN 3 WSW JACKSON 42.23N 84.46W
07/08/2016 M1.73 INCH JACKSON MI COCORAHS
COCORAHS STATION 2 WSW JACKSON /MI-JC-5/.
0700 AM HEAVY RAIN 2 S OSHTEMO 42.23N 85.67W
07/08/2016 M1.58 INCH KALAMAZOO MI COCORAHS
COCORAHS STATION 1 S OSHTEMO /MI-KZ-18/.
0754 AM HEAVY RAIN MARSHALL 42.26N 84.96W
07/08/2016 M1.54 INCH CALHOUN MI AWOS
AWOS STATION MARSHALL BROOKS FIELD /RMY/.
0700 AM HEAVY RAIN 1 WNW ALMA 43.38N 84.67W
07/08/2016 M1.45 INCH GRATIOT MI CO-OP OBSERVER
CO-OP OBSERVER STATION ALMA /ALMM4/.
0700 AM HEAVY RAIN 2 NE BATH 42.84N 84.42W
07/08/2016 M1.38 INCH CLINTON MI COCORAHS
COCORAHS STATION LAINGSBURG 5.0 SW
/MI-CT-1/.
0700 AM HEAVY RAIN 6 SSE BATTLE CREEK 42.22N 85.16W
07/08/2016 M1.38 INCH CALHOUN MI COCORAHS
COCORAHS STATION 6 SE BATTLE CREEK
/MI-CN-17/.
0755 AM HEAVY RAIN 2 NW BIG RAPIDS 43.72N 85.50W
07/08/2016 M1.32 INCH MECOSTA MI AWOS
AWOS STATION BIG RAPIDS ROBEN-HOOD ARPT
/RQB/.
1200 AM HEAVY RAIN 1 SSE SAINT LOUIS 43.40N 84.61W
07/08/2016 M1.30 INCH GRATIOT MI COCORAHS
COCORAHS STATION SAINT LOUIS /MI-GR-5/.
0758 AM HEAVY RAIN 3 NE PORTAGE 42.23N 85.55W
07/08/2016 M1.23 INCH KALAMAZOO MI ASOS
ASOS STATION KZOO/BATTLE CREEK INTL AIRPORT
/AZO/.
1200 AM HEAVY RAIN 1 SSE MOUNT PLEASANT 43.59N 84.77W
07/08/2016 M1.17 INCH ISABELLA MI COCORAHS
COCORAHS STATION MOUNT PLEASANT /MI-IS-4/.
0800 AM HEAVY RAIN 2 NW SYLVESTER 43.56N 85.28W
07/08/2016 M1.08 INCH MECOSTA MI COCORAHS
COCORAHS STATION 2 NW SYLVESTER /MI-ME-10/.
0750 AM HEAVY RAIN 3 E WALKER 42.99N 85.69W
07/08/2016 M1.05 INCH KENT MI COCORAHS
COCORAHS STATION 2 E WALKER /MI-KN-32/.
0600 AM HEAVY RAIN 3 NNE FOREST HILL 43.47N 84.67W
07/08/2016 M1.01 INCH ISABELLA MI COCORAHS
COCORAHS STATION 2 NNE FOREST HILL
/MI-IS-5/.
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMLocal storm report, Jul 8, 10:38 AM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1038 AM EDT FRI JUL 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 PM HEAVY RAIN 2 SW PAW PAW 42.20N 85.92W
07/07/2016 M3.40 INCH VAN BUREN MI PUBLIC
.
0156 AM HEAVY RAIN 3 WNW JACKSON 42.26N 84.46W
07/08/2016 M3.12 INCH JACKSON MI ASOS
ASOS STATION JACKSON COUNTY-REYNOLDS FIELD
AIRPORT /JXN/.
0915 PM HEAVY RAIN TRUFANT 43.31N 85.35W
07/07/2016 M3.04 INCH MONTCALM MI COCORAHS
4 HOUR TOTAL. 2.89 INCHES FELL IN ABOUT 1
HOUR.
0830 AM HEAVY RAIN 3 N CANNONSBURG 43.09N 85.47W
07/08/2016 M2.38 INCH KENT MI COCORAHS
COCORAHS STATION 2 N CANNONSBURG /MI-KN-83/.
0620 AM HEAVY RAIN 2 NW JACKSON 42.26N 84.43W
07/08/2016 M2.35 INCH JACKSON MI MESONET
MESONET STATION 1 WNW JACKSON /D7571/.
0700 AM HEAVY RAIN 4 NNE PAW PAW 42.27N 85.86W
07/08/2016 M2.32 INCH VAN BUREN MI COCORAHS
COCORAHS STATION 3 NNE PAW PAW /MI-VB-4/.
0735 AM HEAVY RAIN 1 NW MARSHALL 42.27N 84.97W
07/08/2016 M2.25 INCH CALHOUN MI CO-OP OBSERVER
CO-OP OBSERVER STATION MARSHALL /MARM4/.
0700 AM HEAVY RAIN 1 ENE JACKSON 42.25N 84.38W
07/08/2016 M2.25 INCH JACKSON MI COCORAHS
COCORAHS STATION 1 ENE JACKSON /MI-JC-7/.
0958 AM HEAVY RAIN LUDINGTON 43.96N 86.45W
07/08/2016 M2.07 INCH MASON MI MESONET
MESONET STATION LUDINGTON /AR258/.
0600 AM HEAVY RAIN 2 WNW JACKSON 42.26N 84.44W
07/08/2016 M2.03 INCH JACKSON MI MESONET
MESONET STATION 2 WNW JACKSON /C5542/.
0700 AM HEAVY RAIN BIG RAPIDS 43.70N 85.48W
07/08/2016 M2.02 INCH MECOSTA MI CO-OP OBSERVER
CO-OP OBSERVER STATION BIG RAPIDS WATER
WORKS /BGRM4/.
1048 PM HEAVY RAIN 1 ENE GRAND JUNCTION 42.41N 86.05W
07/07/2016 M1.94 INCH VAN BUREN MI CO-OP OBSERVER
.
0613 AM HEAVY RAIN 1 NW LUDINGTON 43.96N 86.45W
07/08/2016 M1.87 INCH MASON MI MESONET
MESONET STATION LUDINGTON /AR258/.
0750 PM HEAVY RAIN 3 N CANNONSBURG 43.09N 85.47W
07/07/2016 M1.80 INCH KENT MI COCORAHS
FELL IN 40 MINUTES.
0720 AM HEAVY RAIN 3 WSW JACKSON 42.23N 84.46W
07/08/2016 M1.73 INCH JACKSON MI COCORAHS
COCORAHS STATION 2 WSW JACKSON /MI-JC-5/.
0700 AM HEAVY RAIN 2 S OSHTEMO 42.23N 85.67W
07/08/2016 M1.58 INCH KALAMAZOO MI COCORAHS
COCORAHS STATION 1 S OSHTEMO /MI-KZ-18/.
0620 AM HEAVY RAIN 1 WNW FULTON 42.12N 85.37W
07/08/2016 M1.57 INCH KALAMAZOO MI MESONET
MESONET STATION FULTON /D7918/.
0754 AM HEAVY RAIN MARSHALL 42.26N 84.96W
07/08/2016 M1.54 INCH CALHOUN MI AWOS
AWOS STATION MARSHALL BROOKS FIELD /RMY/.
1129 PM HEAVY RAIN PAW PAW 42.22N 85.89W
07/07/2016 M1.50 INCH VAN BUREN MI PUBLIC
.
0612 AM HEAVY RAIN MATTAWAN 42.21N 85.79W
07/08/2016 M1.49 INCH VAN BUREN MI MESONET
MESONET STATION MATTAWAN /E6310/.
0618 AM HEAVY RAIN 1 SE SANDSTONE 42.24N 84.50W
07/08/2016 M1.46 INCH JACKSON MI MESONET
MESONET STATION 1 ESE SANDSTONE /D4080/.
0700 AM HEAVY RAIN 1 WNW ALMA 43.38N 84.67W
07/08/2016 M1.45 INCH GRATIOT MI CO-OP OBSERVER
CO-OP OBSERVER STATION ALMA /ALMM4/.
0700 AM HEAVY RAIN 2 NE BATH 42.84N 84.42W
07/08/2016 M1.38 INCH CLINTON MI COCORAHS
COCORAHS STATION LAINGSBURG 5.0 SW
/MI-CT-1/.
0700 AM HEAVY RAIN 6 SSE BATTLE CREEK 42.22N 85.16W
07/08/2016 M1.38 INCH CALHOUN MI COCORAHS
COCORAHS STATION 6 SE BATTLE CREEK
/MI-CN-17/.
0755 AM HEAVY RAIN 1 NNW BIG RAPIDS 43.72N 85.50W
07/08/2016 M1.32 INCH MECOSTA MI AWOS
AWOS STATION BIG RAPIDS ROBEN-HOOD ARPT
/RQB/.
1200 AM HEAVY RAIN 1 SSE SAINT LOUIS 43.40N 84.61W
07/08/2016 M1.30 INCH GRATIOT MI COCORAHS
COCORAHS STATION SAINT LOUIS /MI-GR-5/.
0611 AM HEAVY RAIN 1 ENE GRAND JUNCTION 42.41N 86.05W
07/08/2016 M1.27 INCH VAN BUREN MI MESONET
MESONET STATION 1 ENE GRAND JUNCTION
/D8116/.
0850 PM HEAVY RAIN 1 ENE GRAND JUNCTION 42.41N 86.05W
07/07/2016 M1.27 INCH VAN BUREN MI MESONET
3 HOUR TOTAL. CWOP STATION 1 ENE GRAND
JUNCTION /D8116/.
1040 PM HEAVY RAIN BRECKENRIDGE 43.41N 84.47W
07/07/2016 M1.24 INCH GRATIOT MI TRAINED SPOTTER
.
0758 AM HEAVY RAIN 3 NE PORTAGE 42.23N 85.55W
07/08/2016 M1.23 INCH KALAMAZOO MI ASOS
ASOS STATION KZOO/BATTLE CREEK INTL AIRPORT
/AZO/.
0538 AM HEAVY RAIN 1 S BALDWIN 43.88N 85.85W
07/08/2016 M1.17 INCH LAKE MI MESONET
MESONET STATION 1 S BALDWIN /BDWM4/.
1200 AM HEAVY RAIN 1 SSE MOUNT PLEASANT 43.59N 84.77W
07/08/2016 M1.17 INCH ISABELLA MI COCORAHS
COCORAHS STATION MOUNT PLEASANT /MI-IS-4/.
0838 PM HEAVY RAIN 1 S BALDWIN 43.88N 85.85W
07/07/2016 M1.17 INCH LAKE MI MESONET
STORM TOTAL. FELL IN LESS THAN 3 HOURS. RAWS
STATION 1 S BALDWIN /BDWM4/.
0619 AM HEAVY RAIN 3 SE HERSEY 43.82N 85.41W
07/08/2016 M1.14 INCH OSCEOLA MI MESONET
MESONET STATION 2 SE HERSEY /AS071/.
0619 AM HEAVY RAIN 1 E BRECKENRIDGE 43.41N 84.46W
07/08/2016 M1.12 INCH GRATIOT MI MESONET
MESONET STATION WHEELER /C0681/.
0620 AM HEAVY RAIN 1 SE MOUNT PLEASANT 43.59N 84.77W
07/08/2016 M1.10 INCH ISABELLA MI MESONET
MESONET STATION MOUNT PLEASANT /D5588/.
0755 PM HEAVY RAIN 2 NW BIG RAPIDS 43.72N 85.50W
07/07/2016 M1.08 INCH MECOSTA MI AWOS
AWOS STATION BIG RAPIDS ROBEN-HOOD ARPT
/RQB/.
0800 AM HEAVY RAIN 2 NW SYLVESTER 43.56N 85.28W
07/08/2016 M1.08 INCH MECOSTA MI COCORAHS
COCORAHS STATION 2 NW SYLVESTER /MI-ME-10/.
0755 PM HEAVY RAIN 2 NW BIG RAPIDS 43.72N 85.50W
07/07/2016 M1.08 INCH MECOSTA MI AWOS
1 HOUR TOTAL. PEAK WIND GUST 28 MPH. AWOS
STATION BIG RAPIDS ROBEN-HOOD ARPT /RQB/.
0620 AM HEAVY RAIN 2 NNE FOREST HILL 43.47N 84.67W
07/08/2016 M1.06 INCH ISABELLA MI MESONET
MESONET STATION 2 NNE FOREST HILL /E4977/.
0750 PM HEAVY RAIN 2 SE BELMONT 43.05N 85.58W
07/07/2016 M1.05 INCH KENT MI BROADCAST MEDIA
FELL IN APPROXIMATELY 30 MINUTES.
0750 AM HEAVY RAIN 3 E WALKER 42.99N 85.69W
07/08/2016 M1.05 INCH KENT MI COCORAHS
COCORAHS STATION 2 E WALKER /MI-KN-32/.
0600 AM HEAVY RAIN 3 NNE FOREST HILL 43.47N 84.67W
07/08/2016 M1.01 INCH ISABELLA MI COCORAHS
COCORAHS STATION 2 NNE FOREST HILL
/MI-IS-5/.
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMSpecial weather statement, Jul 8, 11:21 AM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1121 AM EDT FRI JUL 8 2016
MIZ037>040-043>046-081815-
MECOSTA MI-OSCEOLA MI-MASON MI-LAKE MI-OCEANA MI-NEWAYGO MI-CLARE MI-
ISABELLA MI-
1121 AM EDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY...
AT 1115 AM EDT...DOPPLER RADAR WAS TRACKING A THUNDERSTORMS WEST OF
BALDWIN...MOVING EAST AT 35 MPH.
OTHER THUNDERSTORMS WILL DEVELOP OVER CENTRAL LOWER MICHIGAN TODAY
AND MOVE EAST AT 35 MPH ACROSS THE AREA. ALL STORMS WILL BE CAPABLE
OF CAUSING FREQUENT DEADLY LIGHTNING...DOWNED TREE BRANCHES...AND
LOCALIZED FLOODING. A FEW STORMS COULD PRODUCE QUARTER SIZED HAIL
AND DAMAGING WIND GUSTS. STAY TUNED FOR POSSIBLE WARNINGS AND BE
PREPARED TO MOVE INDOORS WHEN THUNDERSTORMS APPROACH.
LOCATIONS IMPACTED INCLUDE...
MOUNT PLEASANT... BIG RAPIDS... CLARE...
HART... NEWAYGO... EVART...
WHITE CLOUD... BALDWIN... FREMONT...
REED CITY... SHEPHERD... SCOTTVILLE...
HESPERIA... GRANT... MARION...
FARWELL... MORLEY... MECOSTA...
ROSEBUSH... BARRYTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE IF STORMS APPROACH.
&&
LAT...LON 4416 8461 4347 8461 4347 8556 4329 8556
4329 8598 4330 8604 4347 8604 4347 8646
4362 8654 4382 8643 4406 8651 4418 8639
TIME...MOT...LOC 1515Z 249DEG 31KT 4371 8620
TJTSpecial weather statement, Jul 8, 11:31 AM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1131 AM EDT FRI JUL 8 2016
MIZ037>040-043>046-081815-
MECOSTA MI-OSCEOLA MI-MASON MI-LAKE MI-OCEANA MI-NEWAYGO MI-CLARE MI-
ISABELLA MI-
1121 AM EDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY...
AT 1115 AM EDT...DOPPLER RADAR WAS TRACKING THUNDERSTORMS NEAR
BALDWIN...MOVING EAST AT 35 MPH. OTHER THUNDERSTORMS WILL DEVELOP
OVER CENTRAL LOWER MICHIGAN TODAY AND MOVE EAST AT 35 MPH ACROSS THE
AREA.
ALL STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZED HAIL...
FREQUENT DEADLY LIGHTNING...DOWNED TREE BRANCHES...AND LOCALIZED
FLOODING.
A FEW STORMS COULD PRODUCE QUARTER SIZED HAIL AND DAMAGING WIND
GUSTS.
LOCATIONS IMPACTED INCLUDE...
MOUNT PLEASANT... BIG RAPIDS... CLARE...
HART... NEWAYGO... EVART...
WHITE CLOUD... BALDWIN... FREMONT...
REED CITY... SHEPHERD... SCOTTVILLE...
HESPERIA... GRANT... MARION...
FARWELL... MORLEY... MECOSTA...
ROSEBUSH... BARRYTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. STAY TUNED
FOR POSSIBLE WARNINGS AND BE PREPARED TO MOVE INDOORS WHEN
THUNDERSTORMS APPROACH.
&&
LAT...LON 4416 8461 4347 8461 4347 8556 4329 8556
4329 8598 4330 8604 4347 8604 4347 8646
4362 8654 4382 8643 4406 8651 4418 8639
TIME...MOT...LOC 1515Z 249DEG 31KT 4371 8620
TJTThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 11:25 PM EDT | Areal Flood Advisory | GRR | Allegan, Barry, Calhoun, Eaton, Kalamazoo, Van Buren | 9 hr |
| Jul 7, 11:56 PM EDT | Areal Flood Advisory | GRR | Jackson | 9 hr |
| Jul 8, 2:25 AM EDT | River Flood Advisory | GRR | Jackson | 12 hr |
| Jul 8, 2:25 AM EDT | River Flood Advisory | GRR | Jackson | 37 days |
| Jul 8, 2:36 AM EDT | Areal Flood Warning | GRR | Jackson | 12 hr |
| Jul 8, 3:59 AM EDT | Small Craft Advisory | GRR | 42 hr | |
| Jul 8, 4:06 AM EDT | Beach Hazards Statement | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 42 hr |
| Jul 8, 9:30 AM EDT | Special Weather Statement | GRR | Clare, Isabella, Lake, Mecosta, Newaygo, Osceola | 2 hr |
| Jul 8, 9:34 AM EDT | Severe Thunderstorm Warning | GRR | Lake | 26 min |
| Jul 8, 9:44 AM EDT | Severe Thunderstorm Warning | GRR | Osceola | 37 min |
| Jul 8, 11:21 AM EDT | Special Weather Statement | GRR | Clare, Isabella, Lake, Mason, Mecosta, Newaygo and 2 more | 3 hr |
| Jul 8, 11:31 AM EDT | Special Weather Statement | GRR | Clare, Isabella, Lake, Mason, Mecosta, Newaygo and 2 more | 3 hr |
| Jul 8, 11:43 AM EDT | Severe Thunderstorm Warning | GRR | Newaygo | 25 min |
| Jul 8, 12:23 PM EDT | Severe Thunderstorm Warning | GRR | Osceola | 52 min |
| Jul 8, 1:38 PM EDT | Special Marine Warning | GRR | 37 min | |
| Jul 8, 2:09 PM EDT | Special Weather Statement | GRR | Ottawa | 51 min |
| Jul 8, 2:24 PM EDT | Special Weather Statement | GRR | Clare | 51 min |
| Jul 8, 2:34 PM EDT | Severe Thunderstorm Warning | GRR | Ottawa | 25 min |
| Jul 8, 2:42 PM EDT | Severe Thunderstorm Warning | GRR | Clare | 33 min |
| Jul 8, 2:55 PM EDT | Special Weather Statement | GRR | Kent | 65 min |
| Jul 8, 3:50 PM EDT | Severe Thunderstorm Warning | GRR | Ionia | 29 min |
| Jul 8, 4:33 PM EDT | Severe Thunderstorm Warning | GRR | Clinton, Ionia | 42 min |
| Jul 8, 4:58 PM EDT | Severe Thunderstorm Warning | GRR | Ingham | 47 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.